Warmth in back? Not hot flashes...I had those, after Lupron shot

Posted by remoteman7 @remoteman7, Jul 14 3:54pm

I was treated with IMRT from Oct-Dec 2019 for prostate cancer contained within—-no spread. Had one Lupron shot (to last 6 months—tho I am aware there may still be some side effects past that, for awhile) before the radiation treatments began. The shot was in early Oct. I had the usual hot flashes over time, that would come over me in a wave, but those have dwindled inthe past couple of months. I still have one now and then, but rarely.
However, within the past couple of months, I have had a warmth come over my upper back.. It started, just occasionally, with just a small area up behind left shoulder, but then it progressed into nearly a constant feeling, and over much of my upper back area. It sometimes makes it hard for me to fall asleep, due to the constant warm feeling. Has anyone else experienced anything like this, after similar treatment plan?
By the way, I did get a good PSA reading of 0.1 about a month ago, so that felt good.
Thanks.

First, great to learn about your low PSA score! I have been on Lupron for 4.5 months and have experienced similar warmth on my back from time to time, along with hot flashes. In both cases, the “heat” diminishes within 10-15 minutes. The temperature can vary. My question for you: With a low PSA score, do you and your MD plan to continue at the end of your 6 month injection? Why or why not?

REPLY
@bruto1

First, great to learn about your low PSA score! I have been on Lupron for 4.5 months and have experienced similar warmth on my back from time to time, along with hot flashes. In both cases, the “heat” diminishes within 10-15 minutes. The temperature can vary. My question for you: With a low PSA score, do you and your MD plan to continue at the end of your 6 month injection? Why or why not?

Jump to this post

Thanks! From the beginning, the plan has been to just have the one-time Lupron shot, given before radiation began, and that it would last for six months. (Tho a nurse did say that the effects could still linger on a bit, even up to a year or so). At this time, there isn't any plan to have another.
You asked why—-I am not really certain of that reasoning. I didn't question it, as until I started seeing some different plans of Lupron on here at Connect, I was never aware of some having additional Lupron shots.That could change, of course, depending on where this cancer journey takes me. So far, so good.
You stated that you have been on Lupron for 4.5 monhs—-has that been just one shot, or are you getting more shots during that timeframe?

REPLY
@remoteman7

Thanks! From the beginning, the plan has been to just have the one-time Lupron shot, given before radiation began, and that it would last for six months. (Tho a nurse did say that the effects could still linger on a bit, even up to a year or so). At this time, there isn't any plan to have another.
You asked why—-I am not really certain of that reasoning. I didn't question it, as until I started seeing some different plans of Lupron on here at Connect, I was never aware of some having additional Lupron shots.That could change, of course, depending on where this cancer journey takes me. So far, so good.
You stated that you have been on Lupron for 4.5 monhs—-has that been just one shot, or are you getting more shots during that timeframe?

Jump to this post

I received a 3 month shot approximately 6 weeks before radiation treatment and a 2nd 3 month shot about 4 weeks after completing radiation. Presuming a low PSA score at my next blood test I hope to stop the Lupron. My concern is that some MDs like to prolong Lipton treatment for as much as 2 years to ensure that the cancer does not recur. At the point you are highly unlikely to ever regain you libido.

REPLY
@bruto1

I received a 3 month shot approximately 6 weeks before radiation treatment and a 2nd 3 month shot about 4 weeks after completing radiation. Presuming a low PSA score at my next blood test I hope to stop the Lupron. My concern is that some MDs like to prolong Lipton treatment for as much as 2 years to ensure that the cancer does not recur. At the point you are highly unlikely to ever regain you libido.

Jump to this post

Yes, I have seen that some MDs do suggest/prescribe more Lupron shots for afterwards. I do understand, too, your concerns for such. That would certainly be something you can and should discuss with your MD—–noting your concerns, expressing your feelings about further Lupron, your preferences, etc. Even if it's just wanting to wait and see if your PSA beginsto rise. You are your own advocate…..and all hospitals/clinics have signs on the walls that do state that very thing. They do want you to be and feel involved in your treatment decisions, for sure.

REPLY

I am glad for @bruto1's response on my inquiry. Would love to hear from any others, as well. Thanks.

REPLY
@remoteman7

Yes, I have seen that some MDs do suggest/prescribe more Lupron shots for afterwards. I do understand, too, your concerns for such. That would certainly be something you can and should discuss with your MD—–noting your concerns, expressing your feelings about further Lupron, your preferences, etc. Even if it's just wanting to wait and see if your PSA beginsto rise. You are your own advocate…..and all hospitals/clinics have signs on the walls that do state that very thing. They do want you to be and feel involved in your treatment decisions, for sure.

Jump to this post

I agree wholeheartedly. If you don’t actively manage your health, you can’t expect your health provider to do it for you. They are just one spoke on the wheel, though an important one.

REPLY

I recently finished 2 years of Lupron. Shots every 3 months. Last one on January 31st 2020. I could not wait to get off that stuff. You can work through all the side effects except loss of libido. I can only hope it returns.

REPLY
@dmadi61

I recently finished 2 years of Lupron. Shots every 3 months. Last one on January 31st 2020. I could not wait to get off that stuff. You can work through all the side effects except loss of libido. I can only hope it returns.

Jump to this post

If comfortable, keep us posted on the status of your libido. I can’t find any data on recovery after more than a year of treatment. Question: While on Lupron did you also take low dose Viagra or similar blood flow stimulant on a daily or weekly basis?

REPLY

I did try Viagra and Cialis. No effect at all. I can't find any data either. At this point it is just wait and see what happens.

REPLY

i was under the impression many on here had their prostate removed, that and the lupron shots more or less dampen sex drive. since the body no longer produces testesterone. in my case i was having trouble in that area before the surgery.before i was diagnosed the first urologist i went to gave me this cream to apply once a day after i shower.it only helped with ejaculation. after i was diagnosed, i stopped using the cream. he then recommended me to another urologist who did the biopsy and the mri which showed the cancer.i was then informed if i could not rise to the occasion before i probably won,t be able to

REPLY

Wondering if any others have experienced the warmth in the back thing?

REPLY
@john57

i was under the impression many on here had their prostate removed, that and the lupron shots more or less dampen sex drive. since the body no longer produces testesterone. in my case i was having trouble in that area before the surgery.before i was diagnosed the first urologist i went to gave me this cream to apply once a day after i shower.it only helped with ejaculation. after i was diagnosed, i stopped using the cream. he then recommended me to another urologist who did the biopsy and the mri which showed the cancer.i was then informed if i could not rise to the occasion before i probably won,t be able to

Jump to this post

I have been on Lupron for 2 years. Yes it’s definitely hard on you.

REPLY
Please login or register to post a reply.